Arkansas, 2018Flood in Arkansas, December 2 to 12, 2018
December 2 to 12, 2018 · NWS LZK · 1 event in 1 county or zone
Heavy rain brought flooding to parts of northeast Arkansas in early December of 2018.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain brought flooding to parts of northeast Arkansas in early December of 2018.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Dec 2, 3:38 AM CST, 22 minutes earlier.
Area forecast discussion, Dec 2, 3:38 AM CST, 22 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
338 AM CST Sun Dec 2 2018
.SHORT TERM...Today Through Monday Night
Much quieter conditions are ongoing across the state early this Sun
morning compared to this time yesterday...with dry weather in place.
However...a cold front is currently moving SE through the state
early this morning...which is showing up fairly well in radar
imagery in addition to SFC obs. Expect this front to have moved east
of the CWA by later this morning...with cooler conditions expected
for this afternoon compared to Sat. Highs will be closer to normal
for early Dec...though still maybe a few deg warm. Highs will range
from the mid 40s across the NWRN counties...to the mid 60s across
the SE.
Even cooler conditions will be seen for Mon as the NWRLY SFC flow
continues as high pressure will remain just to the NW by the end of
the short term period. Dry wx will continue...but clouds will
increase for Mon as an upper level disturbance passes over the
region. These clouds will also aide in keeping temps cool and below
normal...with highs in the mid 30s to low 40s across the north and
NW...to the upper 40s to mid 50s elsewhere. This drier and
cooler wx will continue into the long term period.
&&
.LONG TERM...Tuesday Through Saturday
The long term portion of the forecast will begin dry and cold as
quasi-zonal flow and strong westerly flow aloft allows cold air to
continue to filter into the region.
Rain chances will return to the state on Thursday afternoon as an
upper level trough over the Desert Southwest advances eastward. The
embedded area of low pressure and associated surface cold front will
move over the area through the weekend. The front should push
through Friday and drop temperatures into the upper 30s and 40s for
highs, and 20s and 30s for lows. This will cause rain to turn over
to frozen precipitation beginning Friday morning, mainly during the
overnight hours and across the northern sections of the state.
At this time it appears that freezing rain, sleet, and snow will all
be possible across the north due to 850mb temperatures staying above
freezing, especially on Friday before the colder air filters into
the state behind the cold front. Being several days out though,
many details regarding the moisture, depth and position of the
cold air, and storm strength, remain uncertain. As a result,
changes in the in the wintry precipitation placement and timing are
possible.
&&
.PRELIMINARY POINT TEMPS/POPS...
Batesville AR 58 35 46 29 / 0 10 10 0
Camden AR 63 40 55 32 / 0 10 10 10
Harrison AR 49 31 39 26 / 0 0 0 0
Hot Springs AR 60 38 51 30 / 0 10 10 0
Little Rock AR 60 38 51 32 / 0 10 10 0
Monticello AR 65 41 53 34 / 0 10 10 10
Mount Ida AR 59 36 49 28 / 0 10 10 0
Mountain Home AR 51 32 41 27 / 0 0 0 0
Newport AR 58 35 47 31 / 0 10 10 10
Pine Bluff AR 62 39 52 33 / 0 10 10 10
Russellville AR 55 37 48 30 / 0 0 10 0
Searcy AR 57 35 49 30 / 0 10 10 0
Stuttgart AR 60 39 50 33 / 0 10 10 10
&&
.LZK Watches/Warnings/Advisories...NONE.
&&
Short Term...62 / Long Term...69
Hazardous weather outlook, Dec 2, 3:13 AM CST, 47 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
313 AM CST Sun Dec 2 2018
ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-031100-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
313 AM CST Sun Dec 2 2018
This Hazardous Weather Outlook is for a Large Part of Arkansas.
.DAY ONE...Today and Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Monday Through Saturday
No hazardous weather is expected at this time.
A storm system moving through the region later this week may
bring some wintry precipitation to portions of northern Arkansas
Friday into Saturday. However...many uncertainties exist this far
out in time regarding how much moisture will be in place and how
cold the air will be. Refer to the later forecasts in the coming
days as these uncertainties become more clear.
.Spotter Information Statement...
Spotter activation will not be needed.
&&
Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
62/69
Flood, Woodruff
- When
- December 2, 4:00 AM CST to December 12, 4:00 AM CST
- Where
- Woodruff County, 0.81 mi WSW of Riverside to 0.33 mi NNW of Cavell
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 35.277, -91.244
Heavy rain caused flooding on the Cache River at Patterson 12/2/18.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dense Fog in Maryland, December 2, 201811 events
- Dense Fog in Maryland, December 2 to 3, 20189 events
- Winter Weather in Colorado, December 2 to 3, 20188 events
- Dense Fog in West Virginia, December 2 to 3, 20187 events
- Dense Fog in Virginia, December 2 to 3, 20187 events
- Winter Weather in Utah, December 2, 20184 events
- Dense Fog in California, December 2, 20183 events
- Dense Fog in Montana, December 2 to 3, 20183 events
- Damaging Wind in Ohio, December 2, 201852 kt wind · 1 event
- Marine Thunderstorm Wind in South Atlantic Coastal Waters, December 2, 20181 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 798260.